Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 29, 2007, 9:29 PM CDT for Zapata County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 29, 2007, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 300229
FFWBRO
TXC505-300330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 PM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1030 PM CDT
* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR ESCOBA...OR ABOUT 16 MILES
NORTHEAST OF ZAPATA...MOVING NORTH AT 15 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2726 9920 2726 9897 2685 9896 2685 9918
2684 9919
$$
JS1 follow-up statement
000
WGUS74 KBRO 300333
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1033 PM CDT FRI JUN 29 2007
TXC505-300343-
ZAPATA TX-
1033 PM CDT FRI JUN 29 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN ZAPATA
COUNTY...
LAT...LON 2726 9920 2726 9897 2685 9896 2685 9918
2684 9919
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:16 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 29, 9:16 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 916 PM CDT FRI JUN 29 2007 .DISCUSSION...COMPLEX WEATHER PATTERN REMAINS OVER THE REGION AND THE FORECAST REMAINS TRICKY. MODELS CONTINUE TO FARE POORLY WITH THE SYNOPTIC SCALE FEATURES AFFECTING THE REGION. SUBSEQUENTLY... MODEL QPF FORECASTS WILL REMAIN UNRELIABLE. MODELS HAVE DECIDED TO HOLD OFF ON THE EXPECTED SOUTHWEST MOVEMENT OF THE MID LEVEL LOW AFFECTING TEXAS AND WE WILL GO WITH A SLIGHTLY DRIER FORECAST OVER THE NEXT 48 HOURS. SHOWER AND THUNDERSTORM ACTIVITY WILL STILL BE RELIANT TO A CERTAIN DEGREE ON HARD TO TIME MESOSCALE FEATURES. WHAT SEEMS MORE CERTAIN IS THE GRADUAL INTRUSION OF TROPICAL MOISTURE IN ASSOCIATION WITH THE WAVE OVER THE WESTERN GULF. MUCH OF DEEP SOUTH TEXAS IS IN A REGION OF DRIER AIR TODAY ON WESTERN SIDE OF THIS WAVE. THIS WILL CEASE TO BE THE CASE OVER THE NEXT 24-48 HOURS AS THE WAVE CONTINUES TO SLOWLY MOVE WEST. INHERITED FORECAST TRENDS LOOK REASONABLE AND I AM NOT PLANNING UPDATES. && .MARINE...SEAS HAVE REMAINED LIGHT TODAY...WITH BUOY020 REPORTING 2 FOOT SEAS AND WINDS OF 5 TO 10 MPH. THESE CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS WEAK HIGH PRESSURE REMAINS OVER THE NORTHERN GULF. WINDS WILL INCREASE SLIGHTLY DURING THE DAYTIME HOURS EACH DAY DURING THE UPCOMING WEEK..REACHING 10 TO 15 KNOTS AREAWIDE. SEAS WILL REMAIN IN THE 2 TO 3 FOOT RANGE THROUGH THE BEGINNING OF THE WEEK. && .AVIATION...GENERALLY VFR CONDITIONS WILL DOMINATE THE NEXT 24 HOURS. CIGS WILL REMAIN FEW TO SCT TOMORROW AND AROUND 4KFT. A FEW SHRA MAY DRIFT THROUGH BRO OVERNIGHT TONIGHT AS THEY DRIFT IN OFF THE GULF. SOME BR/FG IS EXPECTED BTWN VALLEY AIRPORTS AND CRP AROUND DAWN TOMORROW...BUT IS EXPECTED TO ONLY BRIEFLY INFLUENCE LOWER VALLEY LOCATIONS. A FEW SHRA/TSRA ARE POSSIBLE ALONG THE SEABREEZE AGAIN TOMORROW...BUT WILL BE VERY FEW AND FAR BETWEEN. && .PREV DISCUSSION... /ISSUED 123 PM CDT FRI JUN 29 2007/ DISCUSSION...CHALLENGES THIS FORECAST PACKAGE ARE POP PLACEMENT AND TIMING OF AN INCREASE IN POPS. AS OF THIS MORNING DEEP SOUTH TEXAS IS WITHIN THE FRINGES OF POTENTIAL AREAS OF ACTIVE WEATHER. LOOKING AT THE WATER VAPOR LOOP SHOWS SEVERAL DISTURBANCES WITHIN OR ON THE EDGES OF THE PERSISTENT UPPER LOW PRESSURE TROUGH THAT HAS BEEN PLAGUING PORTIONS OF THE LONE STAR STATE WITH EXCESSIVE RAINFALL. ONE SHORTWAVE JUST WEST OF DEL RIO IS INITIATING A LINE OF CONVECTION NORTHWEST OF DEL RIO. A MORE SIGNIFICANT UPPER LOW IS SPINNING SOUTH OF EL PASO IS PUSHING WITH WAVE EAST. THESE DISTURBANCES COULD ALLOW FOR THUNDERSTORMS TO DEVELOP OR MOVE INTO WESTERN PORTIONS OF THE CWA THIS EVENING SO INCREASED POPS TO LOW END CHANCES. LOOKING INTO THE GULF AN UPPER LOW IS SPINNING OVER THE BAY OF CAMPECHE WITH ISOLATED SHOWERS CONTINUING OFF THE LOWER TEXAS COAST WITH NEW DEVELOPMENT IN THE VICINITY OF THE UPPER LOW. THIS SHOULD KEEP STREAMER SHOWERS IN THE FORECAST OVER THE COASTAL WATERS WITH A FEW MORE WORKING THEIR WAY ACROSS THE COASTAL COUNTIES TONIGHT AND SATURDAY MORNING. THE UPPER LOW DRIFTS VERY SLOWLY WEST PROBABLY NOT REACHING THE MEXICAN COAST UNTIL SUNDAY WHILE THE UPPER TROUGH OVER TEXAS REMAINS QUASI-STATIONARY THROUGH THE WEEKEND. WILL MAINTAIN THE ISOLATED TO SCATTERED FROM EARLIER FORECAST WITH DIFFICULTIES RESIDING IN EXACT PLACEMENT OF HIGHEST POPS AND THE SLOW MOVEMENT OF THE DISTURBANCES MENTIONED ABOVE. BELIEVE THE ONE TO WATCH WOULD WITH THE UPPER LOW OVER THE GULF AS IT ADVANCES WEST. MOISTURE SHOULD INCREASE FROM THE SOUTH POSSIBLY INCREASING THE CHANCE OF RAIN. TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS THROUGH THE WEEKEND. LOOKING A FARTHER OUT...MEDIUM RANGE MODELS CONTINUE TO INDICATE A RETROGRESSION OF THE UPPER LOW WITH THE GFS AND ECMWF DEVELOPING A MORE DISTINGUISHABLE UPPER LOW AS IT DRIFTS BETWEEN BIG BEND AND DEL RIO. COMBINING WITH THE SUBTROPICAL RIDGE OVER THE GULF THIS COULD PLACE SOUTH TEXAS INTO AN AREA OF DEEP SOUTHERLY FLOW AS EARLY AS MONDAY AND AS LATE AS THURSDAY...INCREASING THE MOISTURE AND RAISING POPS SUBSTANTIALLY. WITH UNCERTAINTY AND LOW CONFIDENCE IN THE CURRENT MODEL PACKAGE WILL MAINTAIN THE CHANCE POPS THAT RESIDE IN THE CURRENT FORECAST. NO BIG CHANGES IN THE TEMPS BUT DID TREND SLIGHTLY LOWER THEN THE MEXMOS GUIDANCE. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...52 MESO/MARINE/AVIATION...64
Hazardous weather outlook, Jun 29, 4:36 AM CDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 436 AM CDT FRI JUN 29 2007 TXZ248>257-300945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 436 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. REDEVELOPMENT OF CONVECTION TODAY COULD RESULT IN HEAVY RAINFALL AND FLASH FLOODING FOR PORTIONS OF DEEP SOUTH TEXAS...ESPECIALLY IN THE MID VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PATTERN OF DAILY CONVECTION COULD RESULT IN MORE HEAVY RAINFALL AND THE POTENTIAL FOR LOCAL FLOODING. HIGHER WINDS AND SEAS NEXT WEDNESDAY AND THURSDAY COULD RAISE RIP CURRENT RISK TO MODERATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON SHOULD CONVECTION PRODUCING HEAVY RAIN INCREASE THE THREAT OF FLASH FLOODING.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:21 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 84 min |
| Jun 30, 5:57 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.